Alert archive / Wisconsin / Wind Advisories in 2025
Wind Advisory 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Jan 28, 2025, 3:03 AM CST for 12 counties in Wisconsin. It took effect at Jan 28, 2025, 1:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2025, 3:03 AM CST (09:03 UTC)
- In effect from
- Jan 28, 2025, 1:00 PM CST
- Expired
- Jan 28, 2025, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
Counties Dodge County, WI, Fond du Lac County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306 WWUS73 KMKX 280903 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 303 AM CST Tue Jan 28 2025 WIZ052-059-060-065-066-070>072-281715- /O.NEW.KMKX.WI.Y.0002.250128T1900Z-250129T0000Z/ Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-Walworth-Racine- Kenosha- Including the cities of Racine, Brookfield, Mequon, Delavan, West Bend, Muskego, East Troy, Germantown, Milwaukee, Waukesha, Oostburg, Whitewater, Howards Grove, Plymouth, New Berlin, Hartford, Cedarburg, Kenosha, Sheboygan Falls, Menomonee Falls, Elkhorn, Grafton, and Lake Geneva 303 AM CST Tue Jan 28 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Sheboygan, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha Counties. * WHEN...From 1 PM this afternoon to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any loose, outdoor objects. && $$ WAGNER
3 follow-up statements
401 WWUS73 KMKX 281523 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 923 AM CST Tue Jan 28 2025 WIZ052-059-060-065-066-070>072-290000- /O.CON.KMKX.WI.Y.0002.250128T1900Z-250129T0000Z/ Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-Walworth-Racine- Kenosha- Including the cities of Lake Geneva, Elkhorn, Howards Grove, Brookfield, Grafton, West Bend, Milwaukee, Cedarburg, Oostburg, Waukesha, New Berlin, Plymouth, East Troy, Muskego, Menomonee Falls, Sheboygan Falls, Whitewater, Racine, Kenosha, Mequon, Delavan, Hartford, and Germantown 923 AM CST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Sheboygan, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha Counties. * WHEN...From 1 PM this afternoon to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ QUIGLEY
495 WWUS73 KMKX 282019 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 219 PM CST Tue Jan 28 2025 WIZ051-058-064-069-290000- /O.EXA.KMKX.WI.Y.0002.000000T0000Z-250129T0000Z/ Fond du Lac-Dodge-Jefferson-Rock- Including the cities of Waupun, Janesville, Beloit, Beaver Dam, Fort Atkinson, Watertown, Mayville, Fond Du Lac, and Jefferson 219 PM CST Tue Jan 28 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. A few gusts up to 50 mph are also possible. * WHERE...Fond du Lac, Rock, Dodge, and Jefferson Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WIZ052-059-060-065-066-070>072-290000- /O.CON.KMKX.WI.Y.0002.000000T0000Z-250129T0000Z/ Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-Walworth-Racine- Kenosha- Including the cities of Sheboygan Falls, Cedarburg, Mequon, New Berlin, Kenosha, Waukesha, Whitewater, Howards Grove, Grafton, Delavan, Elkhorn, East Troy, Milwaukee, West Bend, Racine, Oostburg, Muskego, Hartford, Germantown, Menomonee Falls, Plymouth, Lake Geneva, and Brookfield 219 PM CST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Sheboygan, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ HEEREN
732 WWUS73 KMKX 282357 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 557 PM CST Tue Jan 28 2025 WIZ051-052-058>060-064>066-069>072-290100- /O.EXP.KMKX.WI.Y.0002.000000T0000Z-250129T0000Z/ Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Jefferson-Waukesha- Milwaukee-Rock-Walworth-Racine-Kenosha- Including the cities of Watertown, Fond Du Lac, Mequon, Delavan, Kenosha, Hartford, East Troy, Brookfield, Waukesha, New Berlin, Milwaukee, Whitewater, West Bend, Beaver Dam, Muskego, Plymouth, Sheboygan Falls, Fort Atkinson, Beloit, Oostburg, Racine, Howards Grove, Jefferson, Germantown, Cedarburg, Waupun, Menomonee Falls, Janesville, Elkhorn, Grafton, Mayville, and Lake Geneva 557 PM CST Tue Jan 28 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... There may still be a few gusts to 45 MPH for locations near Lake Michigan for the next hour. $$ WOOD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:45 PM CST, 5 hours 18 minutes earlier. Its key messages:
- Another windy period is expected Tuesday afternoon with wind gusts to 40 mph.
- A Gale Watch is in effect Tue afternoon through much of Wed morning for the open lake and nearshore waters.
- Temperatures will be above normal this week.
Area forecast discussion, Jan 27, 9:45 PM CST, 5 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
945 PM CST Mon Jan 27 2025
.KEY MESSAGES...
- Another windy period is expected Tuesday afternoon with wind
gusts to 40 mph.
- A Gale Watch is in effect Tue afternoon through much of Wed
morning for the open lake and nearshore waters.
- Temperatures will be above normal this week.
&&
.UPDATE...
Issued 945 PM CST Mon Jan 27 2025
Winds are slowly coming down this evening, although it taking a
while near the lakeshore due to the deeper mixing. It has been
interesting to track the dewpoints in the region this evening.
They were single digits across southern WI this afternoon as the
first trough went overhead. There was some precip up in the mid
level clouds that tracked across us, but it evaporated before it
reached the ground (only a couple sites reported sprinkles and
flurries). Our dewpoints are now in the upper teens and should
increase to around 20 overnight. This is due to a Pacific air
mass moving in. The arctic air mass is still over Lake
Superior. Thankfully, our winds will shift to the southwest
tomorrow afternoon and that arctic air will not get here. The
higher dewpoints will prevent us from getting too cold tonight.
Cronce
&&
.SHORT TERM...
Issued 355 PM CST Mon Jan 27 2025
Tonight through Wednesday:
The low level thermal ridge over srn WI will shift south late
this afternoon and early evening with a cold front to follow.
The gusty winds will be diminishing through the evening with the
Wind Advisory set to expire at 6 PM CST.
A weak sfc ridge will then shift across srn WI for 09-15Z Tue,
but quickly followed by breezy swly winds and warm advection in
response to low pressure tracking from Manitoba to Lake
Superior. The low will then move to Lake Ontario by 12Z Wed with
a cold frontal passage for srn WI Tue nt. The brisk nwly winds
and cold advection will continue Wed AM with lighter winds for
the afternoon as a sfc ridge approaches. No measurable pcpn is
forecast through Wed. Another day with highs in the 40s is
forecast for Tue then in the middle to upper 30s for Wed.
Gehring
&&
.LONG TERM...
Issued 355 PM CST Mon Jan 27 2025
Wednesday night through Monday:
A sfc ridge will pass early Wed evening followed by another low
pressure area tracking across Ontario on Thu. This will bring a
return of swly winds and warm advection with forecasted highs of
45-50F on Thu.
An upper low and sfc low will then track from the central Great
Plains across the nrn Ohio Valley for Thu nt-Fri nt with just
the nrn periphery of pcpn possibly reaching far srn WI. 30-40
percent chances of rain or snow are forecast at this time. Nely
winds will cool the high temps back into the middle 30s to lower
40s for Fri.
The sfc ridge will then pass Sat AM with low pressure to track
ewd across the northern Great Lakes on Sun. Sly winds and warm
advection will return, keeping temps relatively mild for the
weekend. 20-40 percent chances for snow or rain are forecast for
the weekend via warm, moist advection. A polar cold front will
then follow the low with temps returning to near normal for
early next week.
Gehring
&&
.AVIATION...
Issued 945 PM CST Mon Jan 27 2025
Winds will continue to diminish overnight, with light winds of 5
to 7 kt toward morning as a high pressure ridge briefly moves
in. An area of snow showers along a secondary cold front is
currently over Door County and will slide SSE through midnight.
These dissipating showers may clip Sheboygan before ending
and/or moving out.
Southwest winds will ramp up again Tuesday afternoon. The gusts
should drop off quite a bit after dark, so expect LLWS during
the overnight hours. Winds will veer northwest by Wednesday
morning and diminish in the wake of a trough.
Cronce
&&
.MARINE...
Issued 945 PM CST Mon Jan 27 2025
Winds diminished over Lake Michigan this evening, although there
are still a couple of gusts up to 35 kt as of 9 PM. The end
time of 10 PM for the Open Water Gale should be fine. There is
one more trough tracking down across the north half this
evening, and winds are shifting to the north behind it. A period
of moderate snow is occurring on the leading edge. This front
will drift south tonight, but stop around the Milwaukee to
Holland line before getting into the southern third. Winds will
ease across the whole lake overnight as a weak surface ridge
quickly shifts across the lake.
Low pressure around 29.3 inches will track from Lake Superior
to upstate New York Tuesday afternoon and night. Strong southwest
winds will quickly develop Tuesday afternoon, then become west
northwest Tuesday night into Wednesday in the wake of a trough.
A Gale Watch is in effect the whole open lake and the nearshore
Tuesday afternoon through much of Wednesday morning. There is
high confidence in upgrading to a warning for the south half and
most of the north. The far north may only see a brief period of
gales, but they will probably still be included upgrade
anticipated during the early morning GLF issuance.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until 10 PM
Monday.
Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-LMZ673-
LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878...2 PM Tuesday to 9 AM Wednesday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until
midnight Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jan 27, 6:22 PM CST, 8 hours 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 622 PM CST Mon Jan 27 2025 WIZ046-047-051-052-056>060-062>072-290030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 622 PM CST Mon Jan 27 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Another windy period is expected for Tuesday afternoon with wind gusts around 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-290030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 622 PM CST Mon Jan 27 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect for the remainder of the evening for brisk west northwest winds. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Gale Watch is in effect for Tuesday afternoon through much of Wednesday morning for the potential of westerly gales. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-290030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 622 PM CST Mon Jan 27 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A Gale Warning is in effect for all open waters of Lake Michigan until 10 PM this evening. Westerly gales will shift northwest this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Gale Watch is in effect for all open waters of Lake Michigan for Tuesday afternoon through Wednesday morning. Southwest gales may develop Tuesday afternoon shifting northwest Wednesday morning. MRC www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:56 AM CST | Gale Warning | MKX | 30 hr | |
| Jan 28, 2:35 PM CST | Small Craft Advisory | MKX | 24 hr |
Nearby
Wind Advisories in Wisconsin, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.